Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 161, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Aug 2, 2007, 1:28 AM CDT for Andrews County, Ector County, Texas. It was in force for 4 hr. 6 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 2, 2007, 1:28 AM CDT (06:28 UTC)
- Expired
- Aug 2, 2007, 5:30 AM CDT
- In force
- 4 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties
Counties Andrews County, TX, Ector County, TX
The radar
The Midland/Odessa radar (KMAF), 41 km from the middle of the area, began a volume at 06:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 2, 2:00 AM CDT | FLASH FLOOD | Andrews, TX | ROAD CLOSURES FROM 2 AM TO AT LEAST 8 AM |
| Aug 2, 2:10 AM CDT | FLASH FLOOD | Odessa, TX | ODESSA POLICE DEPARTMENT REPORTS FLASH FLOODING AT THE INTERSECTIONS OF 36TH AND DIXIE...52ND AND DIXIE...DIXIE AND UNIVERSITY AVE...AND 52ND AND ESMUND. MULTIPLE HIGH WATER RESCUES ONGOING. |
| Aug 2, 3:00 AM CDT | FLASH FLOOD | Odessa, TX | FLASH FLOODING AND HIGH WATER RESCUES REPORTED AT 31ST AND DIXIE. MULTIPLE CARS STALLED AT THE INTERSECTION OF JBS PARKWAY AND 42ND STREET. |
| Aug 2, 4:30 AM CDT | FLASH FLOOD | Odessa, TX | PORTIONS OF BUSINESS 20/HIGHWAY 80 BEING CLOSED IN ODESSA DUE TO HIGH WATER/FLOODING. |
| Aug 2, 5:20 AM CDT | FLASH FLOOD | Odessa, TX | HIGH WATER RESCUE AT UNDISCLOSED LOCATION IN ODESSA |
| Aug 2, 5:30 AM CDT | FLASH FLOOD | Odessa, TX | SEVERE FLOODING NEAR MEM FUNDOME NEAR SUNSET AND COUNTRY CLUB DR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 6.5 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1748 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 1309 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMAF 020628
FFWMAF
TXC003-135-021030-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
128 AM CDT THU AUG 2 2007
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN ANDREWS COUNTY IN WEST TEXAS...
EASTERN ECTOR COUNTY IN WEST TEXAS...
* UNTIL 530 AM CDT
* AT 123 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
RAPIDLY DEVELOPING THUNDERSTORMS CAPABLE OF PRODUCING TORRENTIAL
RAINFALL EXTENDING FROM ODESSA AND WEST ODESSA...TO GARDENDALE...
TO NEAR ANDREWS. THESE STORMS ARE MOVING VERY SLOWLY TO THE EAST
AND SOUTHEAST AT AROUND 5 MPH. RAINFALL AMOUNTS OF UP TO 3 INCHES
OR MORE ARE POSSIBLE. THESE VERY HEAVY RAINS WILL LIKELY CAUSE
FLASH FLOODING OF LOW WATER CROSSINGS...DRAWS...CREEKS...STREAMS...
AND CITY STREETS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ODESSA...WEST ODESSA...GOLDSMITH...GARDENDALE...U.S. HIGHWAY 385
AND FARM TO MARKET ROAD 1788.
THIS IS A PARTICULARLY DANGEROUS SITUATION DO NOT UNDERESTIMATE THE
POWER OF FLOOD WATERS. IT TAKES ONLY A FEW INCHES OF RAPIDLY FLOWING
WATER TO QUICKLY CARRY AWAY YOUR VEHICLE. NEVER ATTEMPT TO CROSS A
FLOODED ROADWAY. TURN AROUND...DONT DROWN. WATER TO QUICKLY
CARRY AWAY YOUR VEHICLE. TURN AROUND... DONT DROWN.
LAT...LON 3229 10263 3230 10221 3208 10221 3209 10229
3176 10230 3176 10236 3175 10264
TIME...MOT...LOC 0628Z 180DEG 0KT 3191 10238
$$2 follow-up statements
000
WGUS74 KMAF 020730
FFSMAF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
230 AM CDT THU AUG 2 2007
TXC003-135-021030-
ANDREWS-ECTOR-
230 AM CDT THU AUG 2 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 AM CDT FOR
EASTERN ECTOR AND SOUTHEASTERN ANDREWS COUNTIES...
...THIS IS A PARTICULARLY DANGEROUS SITUATION...
AT 210 AM CDT...THE ODESSA POLICE DEPARTEMENT REPORTED FLASH
FLOODING AND HIGH WATER RESCUES OCCURRING AT THE INTERSECTIONS OF
DIXIE AND 36TH STREET...DIXIE AND 52ND STREET...DIXIE AND
UNIVERSITY...AND ESMUND AND 52ND.
AT 224 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
DETECT A LARGE AREA OF SHOWERS AND THUNDERSTORMS EXTENDING FROM NEAR
NOTREES AND GOLDSMITH...TO WEST ODESSA AND ODESSA...SOUTHWARD TO
NEAR PLEASANT FARMS. OTHER SHOWERS AND STORMS EXTENDED FROM FLOREY
TO ANDREWS. MOVEMENT IS TO THE SOUTH AT 10 MPH.
TRAVEL IS HIGHLY DISCOURAGED THIS MORNING AS IT WILL TAKE HOURS FOR
THE WATER TO RECEDE.
MOST FLOODING DEATHS ARE PREVENTABLE... AND MANY OCCUR WHEN MOTORISTS
DRIVE ACROSS FLOODED ROADWAYS. IT IS NEVER SAFE TO DRIVE ON FLOODED
ROADS. TURN AROUND... DONT DROWN.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
LAT...LON 3229 10263 3230 10221 3208 10221 3209 10229
3176 10230 3176 10236 3175 10264
TIME...MOT...LOC 0725Z 180DEG 0KT 3191 10238
$$000
WGUS74 KMAF 020841
FFSMAF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
341 AM CDT THU AUG 2 2007
TXC003-135-021030-
ANDREWS-ECTOR-
341 AM CDT THU AUG 2 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 AM CDT FOR
EASTERN ECTOR AND SOUTHEASTERN ANDREWS COUNTIES...
...THIS IS A PARTICULARLY DANGEROUS SITUATION...
SEVERAL REPORTS OF FLASH FLOODING AND HIGH WATER RESCUES HAVE BEEN
RECEIVED IN THE CITY OF ODESSA EARLY THIS MORNING. MULTIPLE CARS
HAVE BEEN STALLED AT JON BEN SHEPPARD AND 42ND STREET. HIGH WATER
RESCUES HAVE BEEN REPORTED AT 31ST AND DIXIE...36TH AND DIXIE...52ND
AND DIXIE...AND 52ND AND ESMUND.
AT 335 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT SHOWERS AND A FEW THUNDERSTORMS EXTENDING ACROSS SOUTHEASTERN
ANDREWS AND EASTERN ECTOR COUNTIES. WHILE MOST OF THE HEAVIER RAIN
HAS SHIFTED SOUTH...ONGOING FLASH FLOODING WILL LIKELY CONTINUE FOR
THE NEXT SEVERAL HOURS. PEOPLE ARE URGED TO AVOID ROADS EARLY THIS
MORNING ACROSS SOUTHEASTERN ANDREWS AND EASTERN ECTOR COUNTIES IF AT
ALL POSSIBLE. IT WILL TAKE SEVERAL HOURS FOR FLOOD WATERS TO RECEDE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. ACT QUICKLY IF FLOODING IS OBSERVED. MOVE TO
HIGHER GROUND.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. IT TAKES ONLY A FEW
INCHES OF RAPIDLY FLOWING WATER TO QUICKLY CARRY AWAY YOUR VEHICLE.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MIDLAND.
LAT...LON 3229 10263 3230 10221 3208 10221 3209 10229
3176 10230 3176 10236 3175 10264
TIME...MOT...LOC 0836Z 180DEG 0KT 3191 10238
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 1, 1:55 PM CDT, 11 hours 33 minutes earlier.
Area forecast discussion, Aug 1, 1:55 PM CDT, 11 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
155 PM CDT WED AUG 1 2007
.SHORT TERM...
THE MAIN CIRCULATION NOTED IN WATER VAPOR IMAGERY THIS AFTERNOON
WAS THE BROAD ANTICYCLONIC CIRCULATION ENCOMPASSING MUCH OF
TEXAS...AND PORTIONS OF MEXICO AND NEW MEXICO. SUSPECT
ENHANCEMENTS WITHIN THIS CLOCKWISE CIRCULATION WERE SHORTWAVE
TROUGHS CIRCULATING AROUND...OR UNDER THE RIDGE. NOT MUCH IS
INHERENTLY OBVIOUS WITH THE ABOVE... EXCEPT THAT SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS WILL LIKELY DEVELOP DUE TO
THESE WAVES INTERACTING WITH AN UNSTABLE...TROPICAL AIRMASS AND
PWAT VALUES AT OR ABOVE 175 PERCENT OF NORMAL OVER THE CWA.
WILL LEAVE THE FLASH FLOOD WATCH GOING OVERNIGHT...DESPITE THE
PENCHANT FOR SHOWERS AND STORMS TO WEAKEN/DISSIPATE...FOR THE MOST
PART...AT NIGHT. THIS AS ONE SHORTWAVE TROUGH APPEARS TO BE OVER
THE BIG BEND REGION/LOWER TRANS PECOS THIS AFTERNOON...AND WILL BE
HEADING WEST...IF NOT NORTHWEST...OVERNIGHT. IN ADDITION...A GOOD
DEAL OF HEATING WAS OCCURRING OVER THE SOUTHERN HALF OF THE CWA...
WHICH COULD RESULT IN MORE WIDESPREAD VERY HEAVY RAINFALL PRODUCING
STORMS THAN WE/VE SEEN THE LAST COUPLE OF DAYS...THROUGH THIS
EVENING. PWATS WILL BE AT OR ABOVE 1.5 INCHES OVER THE WATCH
AREA...WHICH WILL BE CHANGED SLIGHTLY TO INCLUDE BREWSTER COUNTY
AGAIN. THIS AS MOST OF THE DRIER AIR ON WATER VAPOR IMAGERY APPEARS
WILL REMAIN JUST EAST...OR SOUTH...OF THE BIG BEND REGION AND THERE
WAS HEAVY RAINFALL OVER PORTIONS OF THE COUNTY TUESDAY. WILL ALSO
MENTION THE POTENTIAL FOR RIVER FLOODING ON THE RIO GRANDE AS ANY
MORE HEAVY RAINFALL ALONG THE RIO GRANDE...OR IT/S TRIBUTARIES...
WILL ONLY EXACERBATE CURRENT ELEVATED FLOWS/FLOODING.
THERE IS ALSO THE POTENTIAL FOR CONVECTION TO DROP SOUTH INTO THE
CWA FROM A SHORTWAVE TROUGH CURRENTLY OVER SOUTHWEST COLORADO/
SOUTHWEST KANSAS...AND PROGGED TO MOVE SOUTH TO EAST CENTRAL NEW
MEXICO/CENTRAL TEXAS PANHANDLE BY MORNING. THEREFORE...HAVE KEPT
THE GOOD CHANCE TO LIKELY POPS GOING OVER THE WEST...THAT IS IN THE
WATCH AREA...AND SCATTERED SHOWERS AND STORMS ELSEWHERE. SINCE
PWATS WILL BE AT OR ABOVE 2 INCHES OVER EASTERN PORTIONS OF THE CWA
OVERNIGHT...WILL INCLUDE HEAVY RAINFALL WORDING IN THE ZONES THERE
TOO. JUST THINK WHAT DEVELOPS WILL NOT BE AS WIDESPREAD THESE
AREAS. WILL GO WITH PERSISTENCE...OR SLIGHTLY LOWER...FOR MIN
TEMPERATURES.
.LONG TERM...
UPPER LEVEL RIDGE WILL BE SITUATED OVER NORTHERN NEW MEXICO WITH A
STRONG CUTOFF LOW OVER CENTRAL CANADA ON THURSDAY. A TROUGH
EXTENDS FROM THIS LOW TO A LOW OVER THE WESTERN CWA. THIS LOW WILL
MOVE NORTHWEST BY FRIDAY WITH ANOTHER DISTURBANCE MOVING AROUND
THE SOUTHERN PERIPHERY OF THE HIGH INTO WEST TEXAS. THIS
DISTURBANCE WILL MOVE WEST ACROSS NORTHERN MEXICO WITH COPIOUS
AMOUNTS OF MOISTURE CONTINUING TO MOVE ACROSS THE WESTERN CWA.
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE DEVELOPING
THURSDAY AS THE FIRST DISTURBANCE MOVES ACROSS THE WESTERN CWA.
THIS PRECIPITATION WILL CONTINUE INTO FRIDAY WITH THE MAIN FOCUS
OVER THE SOUTHERN AND WESTERN CWA. INSTABILITY CONTINUES TO BE
WEAK THEREFORE SEVERE WEATHER IS NOT EXPECTED WITH THIS SYSTEM.
PRECIPITABLE WATERS OVER THE AREA WILL RANGE FROM 1.5 TO 2 INCHES
SO PLENTY OF MOISTURE WILL BE AVAILABLE FOR HEAVY RAINFALL MAINLY
SOUTH AND WEST OF THE PECOS RIVER.
BY THE WEEKEND...A HIGH WILL DEVELOP OVER THE EASTERN CONUS AND
WILL RIDGE INTO THE EASTERN CWA. THIS HIGH WILL BRING A DECREASE
TO THE PRECIPITATION CHANCES. WILL LEAVE ISOLATED THUNDERSTORMS IN
THE FORECAST OVER THE WESTERN CWA DUE TO AFTERNOON HEATING AND
OROGRAPHICAL LIFTING. WILL CONTINUE TO CARRY ISOLATED POPS EARLY
NEXT WEEK OVER THE WESTERN AND SOUTHERN CWA AS MINOR DISTURBANCES
MOVE WEST AROUND THE SOUTHERN EDGE OF THE HIGH. AN UPPER TROUGH
WILL DIG DOWN THE WEST COAST OVER THE WEEKEND INTO EARLY NEXT
WEEK. THE CIRCULATION AROUND THIS TROUGH COULD BRING MOISTURE INTO
THE WESTERN CWA EARLY NEXT WEEK.
WILL UNDERCUT GUIDANCE FOR TEMPERATURES AS THEY CONTINUE TO BE TOO
HIGH. TEMPERATURES WILL REMAIN BELOW NORMAL THROUGH FRIDAY AS
CLOUD COVER...PRECIPITATION AND LOW HEIGHTS KEEP THE TEMPERATURES
COOL. A WARMUP IS SLATED TO BEGIN OVER THE WEEKEND AS THE UPPER
HIGH BEGINS TO BUILD WESTWARD INTO THE AREA. GFS HAS RATHER WARM
TEMPERATURES FOR THE FIRST AND MIDDLE OF NEXT WEEK AS THERMAL
RIDGING DEVELOPS OVER THE WESTERN AND CENTRAL CWA. MADE VERY FEW
CHANGES TO THE PRECIPITATION GRIDS AS THEY PRETTY MUCH LOOKED ON
TRACK.
&&
.HYDROLOGY...
EXCESSIVE RAINFALL ALONG THE RIO GRANDE AND IT/S TRIBUTARIES
RESULTED IN ELEVATED FLOWS ON THE RIO GRANDE...WITH CASTOLON...
JOHNSON RANCH AND BOQUILLAS FORECAST TO GO ABOVE FLOOD STAGE LATER
THIS AFTERNOON AND EVENING. SINCE THERE WILL STILL BE A CHANCE OF
SHOWERS AND THUNDERSTORMS ALONG THE RIO GRANDE TONIGHT AND
THURSDAY...ADDITIONAL ELEVATED FLOWS...OR FLOODING...WILL BE
POSSIBLE.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 69 83 69 87 / 40 50 40 20
CARLSBAD NM 69 85 68 86 / 50 40 30 30
DRYDEN TX 72 90 72 90 / 50 50 60 30
FORT STOCKTON TX 71 88 69 88 / 50 60 60 30
GUADALUPE PASS TX 64 81 62 80 / 60 40 30 30
HOBBS NM 69 84 68 88 / 40 40 30 20
MARFA TX 63 81 62 80 / 60 40 50 40
MIDLAND INTL AIRPORT TX 71 85 70 88 / 40 50 40 20
ODESSA TX 72 85 70 89 / 40 60 40 20
WINK TX 73 90 70 90 / 50 60 50 30
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FLASH FLOOD WATCH FROM 2 PM THIS AFTERNOON TO 5 AM MDT THURSDAY
FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS OF EDDY
COUNTY.
TX...FLASH FLOOD WATCH FROM 3 PM CDT /2 PM MDT/ THIS AFTERNOON TO 6
AM CDT /5 AM MDT/ THURSDAY FOR THE FOLLOWING ZONES...BIG
BEND AREA...DAVIS/APACHE MOUNTAINS AREA...GUADALUPE
MOUNTAINS...MARFA PLATEAU...PRESIDIO VALLEY...VAN HORN AND
HIGHWAY 54 CORRIDOR.
&&
67/54Hazardous weather outlook, Aug 1, 1:33 PM CDT, 11 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 133 PM CDT WED AUG 1 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-021845- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 133 PM CDT WED AUG 1 2007 /1233 PM MDT WED AUG 1 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ABUNDANT MOISTURE AVAILABLE IN THE ATMOSPHERE WILL COMBINE WITH HEATING AND AN UPPER LEVEL DISTURBANCE OVER WEST TEXAS TO PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS OVER SOUTHEASTERN NEW MEXICO AND WEST TEXAS THIS AFTERNOON THROUGH TONIGHT. THE BEST CHANCE FOR RAIN WILL BE IN THE FAR WESTERN AREAS NEAR THE MOUNTAINS IN CLOSER PROXIMITY TO THE UPPER LOW...AND WHERE UPSLOPE FLOW WILL BE THE STRONGEST. HEAVY RAIN IS STILL A CONCERN AND A FLASH FLOOD WATCH WILL REMAIN IN EFFECT FROM THE BIG BEND REGION AND PRESIDIO VALLEY...NORTH THROUGH THE DAVIS MOUNTAINS AND MARFA PLATEAU...TO THE GUADALUPE MOUNTAINS. MORE SCATTERED SHOWERS AND THUNDERSTORMS OVER THE REST OF SOUTHEASTERN NEW MEXICO AND WEST TEXAS COULD RESULT IN LOCALLY HEAVY RAINFALL TOO. HOWEVER...FLASH FLOODING IS EXPECTED TO BE MUCH MORE ISOLATED. RIVER LEVELS ALONG THE RIO GRANDE REMAIN HIGH AND TRIBUTARIES ARE LIKELY RUNNING WITH WATER. ADDITIONAL HEAVY RAIN THIS AFTERNOON AND TONIGHT COULD PROLONG FLOODING CONCERNS ALONG THE RIO GRANDE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE POSSIBILITY OF HEAVY RAIN WILL CONTINUE ACROSS THE PERMIAN BASIN AND LOWER TRANS PECOS EARLY THURSDAY INTO FRIDAY MORNING. DEPENDING ON HOW THIS RAIN DEVELOPS ADDITIONAL FLASH FLOOD WATCHES MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT EXPECTED...HOWEVER LOCAL OFFICIALS SHOULD BE PREPARED FOR THE POSSIBILITY OF FLOODING AND FLASH FLOODING THROUGH FRIDAY. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Aug 1, 11:30 PM CDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1130 PM CDT WED AUG 1 2007 TXZ051-052-062-063-020530- HOWARD-MARTIN-GLASSCOCK-MIDLAND- 1130 PM CDT WED AUG 1 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR MARTIN...NORTHERN MIDLAND... NORTHWESTERN GLASSCOCK AND WESTERN HOWARD COUNTIES. A LARGE STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF TARZAN AT 1130 PM CDT. LITTLE MOVEMENT IS NOTED. THIS STORM CONTAINS TORRENTIAL RAIN AND MAY HAVE DOWNBURST WINDS TO 55 MPH. ALSO OTHER STORMS ARE RAPIDLY DEVELOPING ACROSS MIDLAND...HOWARD...AND GLASSCOCK COUNTIES. THESE STORMS HAVE THE POTENTIAL TO PRODUCE FLOODING RAINS AND DOWNBURST WINDS TO 45 MPH. ALSO DRIVERS SHOULD BE PREPARED FOR NEAR ZERO VISIBILITY WITHIN THESE STRONG STORMS. PEOPLE IN MARTIN...NORTHERN MIDLAND...NORTHWESTERN GLASSCOCK AND WESTERN HOWARD COUNTIES...INCLUDING THE CITIES OF MIDLAND AND STANTON...SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 10:11 PM CDT | Flash Flood Warning | MAF | Dawson | 3 hr |
| Aug 1, 11:28 PM CDT | Flash Flood Warning | MAF | Martin | 3 hr |
| Aug 2, 12:11 AM CDT | Flash Flood Warning | MAF | Howard | 4 hr |
| Aug 2, 12:25 AM CDT | Flash Flood Warning | MAF | Midland | 3 hr |
| Aug 2, 2:30 AM CDT | Flash Flood Warning | MAF | Glasscock | 4 hr |
| Aug 2, 2:39 AM CDT | Flash Flood Warning | MAF | Crane | 4 hr |
| Aug 2, 2:50 AM CDT | Flash Flood Warning | MAF | Andrews, Gaines | 4 hr |
| Aug 2, 3:23 AM CDT | Flash Flood Warning | MAF | Upton | 4 hr |
| Aug 2, 3:29 AM CDT | Flash Flood Warning | MAF | Midland | 5 hr |
| Aug 2, 4:51 AM CDT | Flash Flood Warning | MAF | Pecos | 4 hr |
| Aug 2, 5:29 AM CDT | Flash Flood Warning | MAF | Ector | 4 hr |
| Aug 2, 5:34 AM CDT | Flash Flood Warning | MAF | Winkler | 4 hr |
| Aug 2, 7:09 AM CDT | Flash Flood Warning | MAF | Reeves | 3 hr |
| Aug 2, 8:44 AM CDT | Flash Flood Warning | MAF | Pecos | 3 hr |
| Aug 2, 1:53 PM CDT | Flash Flood Warning | MAF | Terrell | 3 hr |
| Aug 2, 2:28 PM CDT | Flash Flood Warning | MAF | Jeff Davis | 3 hr |
| Aug 2, 4:10 PM CDT | Flash Flood Warning | MAF | Brewster, Presidio | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.